MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48770905B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an aviator draw rod for rescue screwdriver broke intra-operatively during screw removal.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
A visual inspection was performed and the returned draw rod was confirmed to have a fractured tip.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Device age approximately 7.5 years.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.The root cause of the reported event is normal wear and tear due to device age (as stated in device surgical technique, "consistent use of the instrument throughout its lifetime may cause fatigue".Additionally, the tip fracture occurred during removal of a plate from a fused area of the patient's spine, which may have required above average torsional force.
 
Event or Problem Description

Brand Name
AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14090849
Report Number0009617544-2022-00045
Device Sequence Number5958617
Product Code LXH
UDI-Device Identifier07613327276886
UDI-Public07613327276886
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48770905B
Device Catalogue Number48770905B
Device Lot Number140656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown